Find Your Nearest Salon
UKH
SALON SEARCH ▸

Ask the Experts

Ask the Experts

174 Records Found matching query: loss     Record(s): 136 - 138
Clare asks:
I gave birth 5 months ago and my hair is falling out drastically. Is there anything you can recommend I use. My hair is half way down my back.

Tony MaleedyAnswered By:
Tony Maleedy
After a baby is born it is common for the mother to experience a great loss of hair due to the oestrogen falling back to the normal (pre-pregnancy) level. This condition is called Post-Partum Alopecia. The hair, which is lost after childbirth, is the hair that would normally have fallen out during the nine months of pregnancy but did not, will now fall out from the second to the seventh month after the babies birth. This can, however, be from the first month to the sixth or seventh or from the forth month to the twelfth. Post-partum hair loss affects approx. 40% of all women with children and can be a very frightening and upsetting experience, often because the woman does not know what exactly is causing the problem and when it will stop, and even in some cases, if it will stop. This excessive hair loss usually lasts for between 2 to 7 months and stops as suddenly as it started, and in time all the hair will be replaced.





Emma asks:
I have long hair which is quite thick and I also have lots of it! I am really worried as it has started to break off/fall out - a lot more than the 50-60 hairs which seem to be natural hair loss. There has been quite a lot of stress recently (I lost my step father suddenly), I had a minor Op just before Christmas which required anesthetic and I came off my pill This started about 2 months ago, I should also mention that I seem to lose most of my hair when shampooing and conditioning and it does seem to be breaking off as well as just coming out. My big worry is this.. I know that some or all of the above contribute to stress and hair loss however, I am wondering if going back on the pill will help or should I just leave things alone for a couple of months? I am really worried because I can now really notice that my hair is getting thin and I do not want it to go on for too long - should I maybe go to see my GP? Anyway, please HELP as I do not know what to do first or next!!

Tony MaleedyAnswered By:
Tony Maleedy
There are a number of factors which have occurred in your life that could affect the hair loss you are experiencing at the moment. Stress can certainly accelerate the quantity of hair falling out every day, as can the effects of an operation. Any hair loss caused by the operation is of a temporary nature and will soon pass, as will that caused by any stress, as long as the stress is relatively short lived. Make sure that you are eating well and getting good exercise as this is an excellent way of reducing the detrimental effects of stress. As for coming off the Pill, this depends on which pill you were taking, if it was one with relatively high levels of Oestrogen then your hair can suffer for a period of time as your body adjusts to the new level of hormones. You could ask your GP if you are not aware of the oestrogen/progesterone levels. But please bear in mind that the hair loss caused by any of these factors is of a temporary nature and any hair lost will grow back.







Cas asks:
I have really thick hair and I am sick of wearing it long. I want a short look but I hear it will not work with thick hair. Its dry wavy and brown I have an oval face shape. How can I pull this off?

Trevor SorbieAnswered By:
Trevor Sorbie
Your hairdresser should follow your head shape and create layers. They can take out the bulk by twisting hair and slashing into the roots which gives a modern texture. Ask them to go as short as the texture of the hair permits. Style using a glosser which works well on this type of hair.





Page 46 of 58


3 Records on this page